Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Puffy Eyes
Nov 9, 2007

Hello Dr,

I was diagnosed HIV+ in June 2007. My last negative test was in 2004. At the time of my bloodwork in August 2007 my CD4 count was 240 with a VL of 1.7 million. Right before I began meds my CD4 dipped to 107 and VL spiked to 2.2 Million as I battled PCP. I began Reyataz, Epzicom and Norvir as well as Bactrim for the PCP. Over the month of September I gradually got better. My CD4 count is at 380 and my VL is only 3,400. The PCP seems to be gone for the most part. All in all, it seems that it was a very quick progression since infection to being seriously ill(no more than 3 years). Anyway, my labs are improving and I feel almost normal again. However, I have recently started having a lot of puffiness around and especially under my eyes when I wake up. There are also dark circles under my eyes that are increasingly appearent. It dissipates during the day somewhat, but returns the next morning. I've tried everything. Sometimes my eyes burn like they're dehydrated as well. I've never had puffy eyes - even without sleep. I've also never had dark circles of any type. I'm starting to look really tired even though I feel great. All of this has come on over the last 3 weeks. I'm stumped and my doctors are stumped. I've not changed any shampoos, soaps, household chemicals etc. I buy and use all the same things I always have. It seems to be getting worse and I don't know what to do. I have tried getting more sleep, but seem to be suffering from mild insomnia as well. Even when I take a sleep aid my eyes are still puffy. I try cutting out salt, massaging the skin, drinking more water, exercising, even preparation H. Why is this happening and what can I do to stop it?!?! Thank you for your help and time!!

Response from Dr. Henry

I have had numerous patients on your particular HIV regimen and have not observed that face/eye problem nor has it been reported much in the literature. Angioedema (can be triggered by a variety of substances), lack of sleep, and a variety of contact allergies can cause puffiness around the eyes. I assume you haven't had a significant increase in bilirubin that can cause some eye irritation. Switching to alternative HIV medications might occasionally help but I would look for other explanations first. A dermatologist or ophthalmologist can sometimes offer some helpful suggestions so I often make those referrals when I am stumped. KH



Previous
sideeffects
Next
lipodystrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement